Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On a theorem by Farb and Masur


Author: Koji Fujiwara
Journal: Proc. Amer. Math. Soc. 128 (2000), 3463-3464
MSC (1991): Primary 20F32; Secondary 20F34, 22E40, 32G15
Published electronically: June 7, 2000
MathSciNet review: 1690987
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

Farb and Masur showed that an irreducible lattice in a semisimple Lie group of rank at least two always has finite image by a homomorphism into the outer automorphism group of a closed, orientable surface group. We point out that their theorem extends to the outer automorphism groups of a certain class of torsion-free, freely indecomposable word-hyperbolic groups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20F32, 20F34, 22E40, 32G15

Retrieve articles in all journals with MSC (1991): 20F32, 20F34, 22E40, 32G15


Additional Information

Koji Fujiwara
Affiliation: Mathematical Institute, Tohoku University, Sendai, 980-8578 Japan
Email: fujiwara@math.tohoku.ac.jp

DOI: http://dx.doi.org/10.1090/S0002-9939-00-05450-2
PII: S 0002-9939(00)05450-2
Keywords: Word-hyperbolic groups, JSJ-decomposition, lattices in higher-rank Lie groups, mapping class groups
Received by editor(s): December 11, 1998
Received by editor(s) in revised form: February 8, 1999
Published electronically: June 7, 2000
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2000 American Mathematical Society